Iatrogenic Cushing syndrome due to nasal steroid drops
- 302 Downloads
Iatrogenic Cushing syndrome may occur as an undesirable outcome of high-dose glucocorticoids treatments. This may also cause hypothalamus–hypophysis–adrenal axis suppression. While this situation may be caused more frequently with oral and topical glucocorticoid therapy, iatrogenic Cushing syndrome in childhood, caused by steroid-containing nasal drops, is a rare event. Hereby, we present a baby who developed iatrogenic Cushing syndrome induced by long-term use of steroid-containing nasal drops for choanal atresia. In conclusion, the serious side effects of the nasal drops should have been explained to the family, and their long-term use should have been refrained.
KeywordsCushing syndrome Nasal steroids
Conflict of interest
The authors declare no conflict of interest related to this work and do not have a financial relationship with the organization that sponsored the research.
- 1.Arı ME, Çetinkaya S, Tüfekçi BS, Takçı Ş, Nazlıer K (2009) Olgu Sunumu: Topikal Steroid Kullanımına İkincil Cushing Sendromu. Turkish J Pediatr Dis 3:48–52Google Scholar
- 2.Baş VN, Çetinkaya S, Yılmaz Ağladıoğlu S, Peltek Kendirci HN, Aycan Z (2010) Topikal Steroide Bağlı İyatrojenik Cushing Sendromu. J Child 2010(10):152–155Google Scholar
- 4.Kibar E, Soy D, Aycan Z, Çetinkaya E (2009) Topikal Steroide Sekonder İatrojenik Cushing Sendromu. Turkish J Pediatr Dis 1:44–48Google Scholar
- 6.Miller WL (2009) The adrenal cortex and its disorders. In: Brook CGD, Clayton PE, Brown RS (eds) Brook's clinical pediatric endocrinology, 6th edn. Wiley-Blackwell, Oxford, pp 283–326Google Scholar
- 7.Nur B, Karagüzel G, Türkkahraman D, Akçurin S, Bircan İ (2007) Topikal steroid kullanımına bağlı iyatrojenik Cushing sendromu: İki vakanın takdimi. Turkish Pediatr J 50:125–128Google Scholar
- 8.Root AW, Shulman DI (2004) Clinical adrenal disorders. In: Pescovitz OH, Eugster EA (eds) Pediatric endocrinology. Lippincott Williams and Wilkins, Philadelphia, pp 568–600Google Scholar